Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 10, 2020, 6:21 PM EDT for Wilkinson County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2020, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 10, 2020, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 24 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367
WWUS82 KFFC 102221
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Fri Jul 10 2020
GAZ072-073-083-084-102245-
Wilkinson GA-Baldwin GA-Jones GA-Twiggs GA-
621 PM EDT Fri Jul 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...SOUTHERN
BALDWIN...SOUTHEASTERN JONES AND NORTHERN TWIGGS COUNTIES UNTIL 645
PM EDT...
At 621 PM EDT...a strong thunderstorm was over Mountain Springs, or
10 miles southeast of Gray...moving east at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Irwinton, Gordon, Ivey, McIntyre, Mountain Springs and Coopers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3287 8346 3294 8345 3303 8313 3276 8315
TIME...MOT...LOC 2221Z 273DEG 10KT 3291 8340
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:50 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 10, 2:50 PM EDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 250 PM EDT Fri Jul 10 2020 .SHORT TERM /Tonight through Saturday Night/... Northwesterly flow persists across the region as an upper level trough shifts east over the Mid Atlantic region and Tropical Storm Fay continues to push northward along the mid-Atlantic coast and into New England. Weak impulses continue to traverse the northwest upper flow across the forecast area. With ample moisture remaining in place over the area, scattered diurnally driven convection is ongoing across north and central Georgia, with the greatest thunderstorm chances expected in the mid to late afternoon today before diminishing in the evening hours. However, rain chances are a little lower than the previous several days, with the highest PoPs in the 30-40 percent range. While widespread severe weather is not expected, a few storms could become strong, and capable of producing gusty winds, locally heavy rain, and frequent lightning. Model guidance continues to indicate a drier airmass setting up over the area beginning this evening and through the remainder of the period. This drier air will keep rain chances to a minimum on Saturday and keep mostly clear to clear skies during the overnight hours, allowing for cooler than normal low temperatures over north Georgia. In contrast, High temperatures of 1-4 degrees above normal, in the low 90s in north Georgia and mid 90s in central Georgia, are expected this afternoon and Saturday afternoon. Dewpoints today are furthermore in the mid to upper 70s as a result of deep moisture over the area. As a result, heat indices are climbing into the 100- 105 range across the majority of our area this afternoon. In spite of above average temperatures again on Saturday, drier conditions will serve to mitigate heat index concerns. King .LONG TERM /Sunday through Friday/... At this point, models are suggesting that an MCS is likely over the SE at some point on Sunday into Monday. Both the SPC and local model guidance suggest that the severe parameters that support a favorable environment for such a system have remained in place. Mid level lapse rates still range from 7 to 7.5 C/KM and strong daytime heating combined with some decent bulk shear in NW Georgia are enough to place us in a Marginal Risk for Sunday. By Tuesday, the ridge in the SW begins to move East and we begin to flatten out, taking on a more westerly flow. Some strong ridging brings in abundant dry air aloft which will shut down afternoon thunderstorms for most of Wednesday and Thursday afternoon. By Friday though, high pressure settles over us and the flow becomes zonal. With the moisture return and no steering pulse convection should start up again and continue into next weekend. The heat will continue through the rest of the forecast period. Temperatures in the low to mid 90s climbing into the mid 90s across the entire CWA by late next week. Widespread heat indices in the low 100s will be likely Vaughn && .AVIATION... 18Z Update... A SCT-BKN cu field at 030-040 is in place across north and central Georgia and is expected to persist through the afternoon hours today. Scattered convection has begun to develop and is expected to increase in coverage in the mid to late afternoon. A TEMPO for TSRA has been introduced at the metro ATL sites from 19-23Z. Some MVFR ceilings are also possible where thunderstorms occur. W to NW winds through the period will start out at 5-8 kts before increasing to 9- 13 kts across the area on Saturday afternoon after 16Z. //ATL Confidence...18Z Update... Medium confidence on the timing and coverage of TSRA High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 71 94 69 95 / 20 0 0 30 Atlanta 71 92 71 92 / 20 0 5 40 Blairsville 65 85 64 85 / 30 0 5 50 Cartersville 69 92 68 92 / 20 0 5 40 Columbus 75 95 72 98 / 10 0 5 40 Gainesville 70 90 69 91 / 20 0 5 40 Macon 74 95 70 96 / 20 0 0 30 Rome 69 92 69 92 / 10 0 10 50 Peachtree City 71 92 69 95 / 20 0 5 40 Vidalia 76 96 73 98 / 30 10 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....Vaughn AVIATION...King
Hazardous weather outlook, Jul 10, 11:49 AM EDT, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1149 AM EDT Fri Jul 10 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1149 AM EDT Fri Jul 10 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected over north and central Georgia this afternoon and evening. A few storms will be strong with gusty winds, frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated thunderstorms are possible over portions of central Georgia, east and south of Macon, Saturday afternoon and early evening. Scattered afternoon and evening thunderstorms are expected Sunday. A few storms will be strong to severe with strong to damaging winds, frequent lightning and locally heavy rainfall Isolated to scattered thunderstorms are expected Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jul 10, 5:19 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 PM EDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 3 SE CANTON 34.21N 84.46W
07/10/2020 CHEROKEE GA PUBLIC
TREE REPORTED DOWN BLOCKING DRIVEWAY ALONG TOM HULSEY
DRIVE.
&&
EVENT NUMBER FFC2000880
LUSKLocal storm report, Jul 10, 5:28 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 2 NE STATHAM 33.98N 83.57W
07/10/2020 BARROW GA PUBLIC
PUBLIC REPORTED DAMAGE TO WOODEN PLAYSET AND TRAMPOLINE
ALONG WITH TREE LIMBS DOWN AROUND YARD.
&&
EVENT NUMBER FFC2000881
DJNSpecial weather statement, Jul 10, 5:34 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT Fri Jul 10 2020
GAZ072-102200-
Jones GA-
534 PM EDT Fri Jul 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR JONES COUNTY UNTIL 600 PM EDT...
At 534 PM EDT...a strong thunderstorm was over Round Oak, or 8 miles
northwest of Gray...moving southeast at 25 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gray, Postell, James, Bradley, Wayside, Haddock, Round Oak,
Greenberry Crossroads, Clinton and Jarrell Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3302 8373 3303 8372 3307 8376 3315 8370
3315 8366 3310 8341 3296 8337 3288 8353
TIME...MOT...LOC 2134Z 294DEG 22KT 3309 8366
WIND...50MPHSpecial weather statement, Jul 10, 6:17 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
617 PM EDT Fri Jul 10 2020
GAZ047>049-059-102245-
Morgan GA-Walton GA-Jasper GA-Newton GA-
617 PM EDT Fri Jul 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...SOUTHERN
WALTON...NORTHEASTERN JASPER AND NORTHEASTERN NEWTON COUNTIES UNTIL
645 PM EDT...
At 617 PM EDT...a strong thunderstorm was over Brick Store, or near
Covington...moving southeast at 25 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Covington, Madison, Social Circle, Rutledge, Newborn, Mansfield,
Shady Dale, Farrar, Starrsville and Brick Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3344 8352 3343 8353 3341 8354 3335 8358
3357 8387 3369 8380 3361 8340
TIME...MOT...LOC 2217Z 294DEG 20KT 3360 8376
WIND...50MPHSpecial weather statement, Jul 10, 6:19 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 PM EDT Fri Jul 10 2020
GAZ038-039-051-102245-
Taliaferro GA-Wilkes GA-Oglethorpe GA-
619 PM EDT Fri Jul 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...WILKES AND SOUTHERN
OGLETHORPE COUNTIES UNTIL 645 PM EDT...
At 619 PM EDT...a strong thunderstorm was over Philomath, or 11 miles
southeast of Lexington...moving southeast at 20 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Washington, Tignall, Rayle, Sharon, Ficklin, Lundberg, Newtown,
Danburg, Rocky Creek Fire Dept., Celeste, Raytown, Philomath, Sandy
Cross and Carters Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3364 8266 3353 8280 3374 8304 3387 8298
3389 8263
TIME...MOT...LOC 2219Z 298DEG 17KT 3376 8296
WIND...50MPHSpecial weather statement, Jul 10, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Fri Jul 10 2020
GAZ072-073-083-084-102245-
Wilkinson GA-Baldwin GA-Jones GA-Twiggs GA-
621 PM EDT Fri Jul 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...SOUTHERN
BALDWIN...SOUTHEASTERN JONES AND NORTHERN TWIGGS COUNTIES UNTIL 645
PM EDT...
At 621 PM EDT...a strong thunderstorm was over Mountain Springs, or
10 miles southeast of Gray...moving east at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Irwinton, Gordon, Ivey, McIntyre, Mountain Springs and Coopers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3287 8346 3294 8345 3303 8313 3276 8315
TIME...MOT...LOC 2221Z 273DEG 10KT 3291 8340
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:10 PM EDT | Special Weather Statement | FFC | Henry | 35 min |
| Jul 9, 8:32 PM EDT | Special Weather Statement | FFC | Upson | 28 min |
| Jul 10, 3:13 PM EDT | Special Weather Statement | FFC | Dooly | 32 min |
| Jul 10, 3:27 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Jul 10, 3:45 PM EDT | Special Weather Statement | FFC | Dooly | 30 min |
| Jul 10, 3:46 PM EDT | Special Weather Statement | FFC | Cherokee | 29 min |
| Jul 10, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Fulton | 30 min |
| Jul 10, 4:05 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 40 min |
| Jul 10, 4:23 PM EDT | Special Weather Statement | FFC | Crawford | 37 min |
| Jul 10, 4:31 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jul 10, 4:39 PM EDT | Special Weather Statement | FFC | Butts | 36 min |
| Jul 10, 5:00 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 30 min |
| Jul 10, 5:34 PM EDT | Special Weather Statement | FFC | Jones | 26 min |
| Jul 10, 6:17 PM EDT | Special Weather Statement | FFC | Morgan | 28 min |
| Jul 10, 6:19 PM EDT | Special Weather Statement | FFC | Wilkes | 26 min |
| Jul 10, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 36 min |
| Jul 10, 6:41 PM EDT | Special Weather Statement | FFC | Jasper, Newton | 34 min |
| Jul 10, 6:48 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Newton | 27 min |
| Jul 10, 7:23 PM EDT | Special Weather Statement | FFC | Greene | 37 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.